Did Anti-Baldness Drugs Really Turn a Dude Into a Girl?
Anti-baldness drugs like Propecia have been linked to a wide variety of unpleasant sex-related side effects including impotence, loss of libido and “genital shrinkage” (eek). But one guy who took a generic version of the medication says he suffered a far worse fate — he turned into a woman.
Propecia inhibits the conversion of testosterone which results in higher levels of estrogen. While most men don’t notice a lot of estrogen-related changes, 38-year-old software engineer William McKee most definitely did.
“My rock-hard chest from the gym began to soften … reaching the point where I had noticeable ‘breasts’ even under my clothing,” he says. “[And] my shoulders were literally falling into a more feminine position, and my hips were loosening and becoming wider, as on a woman’s body.”
He adds that even though he was always straight before, he’s now attracted to men, which obviously spelled the end of his 10-year marriage. His software company also went bust, and these days, he’s a drag-queen who goes by the name of Mandi.
Lawsuits have been filed in 27 states by men who say Propecia messed up their sexuality, but since McKee took a generic version that he bought off the internet from a company in India, he can’t get a piece of the litigious pie.
So next time you complain about losing your hair, just remember it’s probably preferable to learning to walk in heels.